Vol. 7, No. 1, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Slide-and-swap permutation groups

Onyebuchi Ekenta, Han Gil Jang and Jacob A. Siehler

Vol. 7 (2014), No. 1, 41–55
Abstract

We present a simple tile-sliding game that can be played on any 3-regular graph, generating a permutation group on the vertices. We classify the resulting permutation groups and obtain a novel presentation for the simple group of 168 elements.

Keywords
simple group, permutation group, primitive group, graph theory
Mathematical Subject Classification 2010
Primary: 20B15, 91A43
Milestones
Received: 16 July 2012
Revised: 10 May 2013
Accepted: 25 May 2013
Published: 24 October 2013

Communicated by Joseph A. Gallian
Authors
Onyebuchi Ekenta
Department of Mathematics
Washington and Lee University
Lexington, VA 24450
United States
Han Gil Jang
Department of Mathematics
Washington and Lee University
Lexington, VA 24450
United States
Jacob A. Siehler